Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV AND KIDNEY STONES
Mar 10, 2012

Hello,

I've been a poz since 2002, detected on seroconversion process. Since then until 2010 on Combivir and Stocrin, since 2010 on Atripla. Viral load always undetectable, CD4s always around 700. Beginning of 2010, a Pulmonary Hipertension was diagnosed due to pulmonary tromboembolism. Being on Volibris (ambrisentan, 5 mg) and Warfarin since then, doing ok. I also take to sleep 1 mg clonazepam and 25mg Trimipramin. My recent issue is, I recently had a urinary infection, and a Kidney ecography showed kidney stones. I don't know any more details, was told about it on the exam and haven't had an appointment with my doctor yet. My question is: according to your experience, which of the medicines I take is more likely to cause this renal calculus? Thanking you in advance for your time and patience, Best regards, Thomas

Response from Dr. Henry

Kidney stones are fairly common in the general population (sometimes run in families, sometimes due to uric acid or calcium abnormalities so finding out what kind of stone is very useful if possible). Atripla has not been clearly linked to directly causing kidney stones (tenofovir can cause kidney problems but usually not stones).KH



Previous
Fatigue and Body Aches for Months
Next
constipation followed by diarrhea

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement